Can Workout Give You a Rash?
People can create all kinds of excuses to avoid working out. The weather, lack of time, lack of energy, too hungry, too full, having an appointment with the best dermatologist Norman OK. They may even be afraid of getting a rash from working out. The rash is a thing called Urticaria, and some people will suffer from this when they work out.
What is Urticaria?
This is a rash that happens when you work out or sweat too much, although it will not happen to everyone. Some people are simply a predisposition to rashes and irritated skin because of sensitivities. It can present itself as anything from a simple itch to red bumps and splotches, better known as hives.
Your hands and face could become red, swollen, and itchy as well.
More severe cases can cause an individual to have trouble breathing along with the redness under their skin. The issue with breathing is dangerous, and you should seek medical help immediately. This could be a sign your throat is closing up, and you may be in extreme danger.
Besides physical exercise, other possible causes of a rash from exercising could be a food allergy. Although there is no definitive evidence of what causes Urticaria in any individual, and every person is different. If you suffer from a rash during your exercises, you will need to stop and rest.
Drink water, and if the rash doesn’t go away within half an hour, you need to seek medical attention. If you feel like you can’t breathe, you will need to get a doctor as soon as. This could be a sign that your throat is closing, and you will not be able to breathe.
If your symptoms subside and you are feeling okay, you should schedule an appointment with your doctor for possible allergy testing. This typically consists of small needle pricks under the skin with different toxins.
When you get a rash from the injections, it will be a sign you are allergic, but the doctor or the testing technician will be able to determine the cause for sure. You will need to avoid the foods you seem allergic to before exercising, if not altogether.
If changing your diet and switching to all cotton clothing, and limiting you, and your exercising to a minimum are still experiencing a rash, you may need to stop exercising altogether. Your doctor could prescribe a medication like an antihistamine to help with the rash symptoms.
If your rash and hives are severe where it causes breathing problems, you will not only need to stop exercising but carry an epinephrine shot or EpiPen with you everywhere you go. You never know when you may experience symptoms, even without exercising.
For your safety, if you need to exercise, do it with a partner. One who knows about your condition and is trained in using your EpiPen, although it is rather easy to use. Do not take the rash lightly, and be sure to check with your primary doctor or a certified dermatologist before continuing even the mildest of exercise programs.
Last Updated on February 6, 2023